# SDR 97ZZZX1712

- Difficulty date: April 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N999VE
- Make and model: Cessna 421C
- Aircraft serial: 421C0629
- Engine: Cont GTSIO520L
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Adapter Gear
- Part number: 635050A1
- Condition: Failed
- Location: Starter
- Part time: 1,067 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE FAILED TO START.  INSPECTION REVEALED FAILED STARTER ADAPTER.  REMOVED ADAPTER AND FOUND DRIVE GEAR AND CRANKSHAFT GEAR DEFECTIVE.  INSPECTION OF OIL FILTER REVEALED METAL CONTAMINATION OF ENGINE OIL SYSTEM.  ENGINE TSOH:  1,067 HOURS.  SUBMITTER RECOMMENDS C/W MANUFACTURER'S SB CSB94-4.
